A 35-year-old female asked:
can i take cough syrup with codeine and mucinex (guaifenesin) dm simultaneously? i have bronchitis and in a lot of pain from coughing. if not, any suggestions?
1 doctor answer
Dr. William Culviner answered
29 years experience ENT and Head and Neck Surgery
Too much Rx: I wouldn't mix the codeine containing cough medicine with Mucinex (guaifenesin) DM which contains dextromethorphan. The dextromethorphan is basically an analog of a narcotic and you would be getting an excessive dose of narcotic which could cause excessive sedation, respiratory supression, nausea, vomiting, dizziness, and other adverse effects.
Answered on Sep 16, 2017
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Im on buspar zyprexa and zoloft an i ive been taking a lot of cough syrup with dxm i think i have seratobin syndrome really bad taste tingling face
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!